Diabetes Home > Jentadueto Side Effects
Even though many people taking Jentadueto will tolerate the medicine well, let your healthcare provider know immediately if you develop dizziness, trouble breathing, or other potentially serious reactions while taking this medication. Studies have shown that some of the most commonly reported problems include diarrhea and common cold symptoms like a sore throat or a runny nose.
An Introduction to Jentadueto Side EffectsJust like any medicine, Jentadueto™ (linagliptin/metformin) can cause side effects. However, not everyone who takes the drug will have problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with Jentadueto. Your healthcare provider can discuss a more complete list with you.)
Common Side Effects of JentaduetoJentadueto has been studied extensively in clinical trials. In these studies, the side effects that occurred in a group of people taking the drug were documented and compared to those that occurred in a group of people taking a similar product that did not contain any active ingredients (a placebo). The studies also looked at the side effects of Jentadueto (which contains both linagliptin and metformin) in comparison to the side effects of using linagliptin or metformin alone.
This research helped to identify the side effects that occurred, how often they appeared, and how they compared to the groups taking the placebo or the single medications (linagliptin or metformin) alone.
In these studies, the most common Jentadueto side effects included:
- Nasopharyngitis (a term for common cold-like symptoms, such as a runny or stuffy nose or a sore throat) -- in up to 6.3 percent of people
- Diarrhea -- up to 6.3 percent.
The diarrhea is mostly due to the metformin component; this side effect may be minimized or prevented by starting with a low dose and gradually increasing the amount.